MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION HOSPITAL CART

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION HOSPITAL CART
Catalog Number 397003-001
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
Per hospital staff, the hospital cart screen was black when the companion 2 driver was connected.The touch screen still functioned but the screen did not light up.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that (b)(6) hospital cart s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Visual inspection of external components found scuffs on the front skin.Visual inspection of internal components found dust debris in the hospital cart chassis and a blown diode on the inverter board of the lcd display.Damage was also found to a cable pin connector and the display neck bracket welding joint.Hospital cart failed functional testing for acceptance at incoming inspection due to lcd malfunctions, confirming the screen issue in the original complaint.Additional testing included replacing the lcd module, due to the damaged diode.Cart passed functional testing with the replacement screen.Reported "burning smell" was not replicated or observed during investigation.Failure investigation for this complaint confirmed the reported issue of the black screen.The customer complaint was replicated during functional testing; the root cause of the reported screen issue was determined to be a nonconforming lcd module.The reported "burning smell" was not confirmed or replicated, however, the burnt diode may have contributed to the reported smell.The root cause of the blown diode was unable to be determined.Failure investigation identified no other test failures or damage that could have contributed to the event.Damage found to the cable pin connector and display neck bracket was cosmetic only and does not affect the functionality of the driver.Device was not in patient use at time of complaint.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.

Brand Name
SYNCARDIA COMPANION HOSPITAL CART
Common Device Name
HOSPITAL CART
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
maia kirk
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key18812823
Report Number3003761017-2024-00064
Device Sequence Number19914583
Product Code LOZ
UDI-Device Identifier00858000003138
UDI-Public(01)00858000003138
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number397003-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown